Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and Quetiapine (Seroquel)
Sep 27, 2012

Hi,

I have recently started taking Quetiapine (for Bipolar and anxiety). I knew before starting on it that my HIV meds can increase the amount of Quetiapine in the blood, so my dosage should not be too high. I'm on Ritonavir, Atazanavir and Tenofovir/Emtricitabine. I've now been increased to 300mg Quetiapune a day as lower dosage did not have any effect. However, I've just read on the internet that Quetiapine can decrease the level of white blood cells! Would that make it risky for me to take Quetiapine? I've been on medication for 3,5 years, my viral load is undetectable and my cd4 count is around 750. My cd4 count was 350 when I started on medication.

Regards

Response from Dr. Young

Hello and thanks for posting.

You're correct that your HIV protease inhibitors may increase the levels of Seroquel (quetiapine). The main issue is that that the increased quetiapine levels could result in increased risk of toxicity, including cardiac rhythm problems. As for the decreased WBC, monitoring with blood testing would detect any significant issues.

In circumstances like this, the lowest effective dose of the effected drug (quetiapine) should be used; if you already have heart disease, I'd be very cautious about the combination.

I hope that helps, BY



Previous
Starting and stopping then starting Atripla again.
Next
Obsessive compulsive disorder and dried semen

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement